Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jun 5, 2020, 6:04 PM EDT for Summit County, Ohio. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2020, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 5, 2020, 8:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Summit County, OH
The radar
The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:13 PM EDT | FLASH FLOOD | 3 Ssw Silver Lake, OH | RT 8 EXIT TO HOWE ROAD FLOODED. BARRICADED. TIME ESTIMATED. |
| Jun 5, 6:13 PM EDT | FLASH FLOOD | 3 Wsw Munroe Falls, OH | MAIN ST AND HOWE RD FLOODED. BARRICADED. TIME ESTIMATED. |
| Jun 5, 6:15 PM EDT | FLASH FLOOD | 2 Sw Munroe Falls, OH | BUCKINGHAM GATE BLVD AND HOWE RD FLOODED. BARRICADED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266
WGUS51 KCLE 052204
FFWCLE
OHC153-060000-
/O.NEW.KCLE.FF.W.0007.200605T2204Z-200606T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
604 PM EDT Fri Jun 5 2020
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
East central Summit County in northeastern Ohio...
* Until 800 PM EDT.
* At 603 PM EDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Up to one inch of rain
has already fallen and localized roadway flooding has been reported.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained weather spotters.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Akron, Cuyahoga Falls, Tallmadge, Mogadore, Stow, Munroe Falls,
Lakemore and Silver Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4113 8159 4116 8149 4114 8139 4101 8139
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
KingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:59 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 5, 3:59 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 359 PM EDT Fri Jun 5 2020 .SYNOPSIS... A cold front approaching the area from the northwest will move through the area tonight into early Saturday morning. High pressure will enter the Great Lakes region on Saturday and remain over the area through Tuesday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Focusing on two areas for convection over the next several hours. The first is across northwest OH, where some isolated convection has formed near TOL on the edge of a building MLCAPE corridor across southern MI. This activity will likely slowly diminish over the next few hours as it heads over Lake Erie, but have maintained some scattered/iso precip chances across NW OH into the evening. The second is potential shower development on the lake breeze along a corridor from Medina to near Chardon. Hi-res guidance suggests that a few storms may be possible across this area as some mid level flow arrives from the west. This activity will be brief and most likely non severe if it develops, with slight chance wording in the forecast. A fairly weak cold front will push into the area from the northwest tonight. This may fire some additional iso/sct convection, however the timing is unfavorable with a largely stabilizing atmosphere. Have maintained some slight chance pops through the evening expanding eastward with the front, but diminishing after midnight. High pressure will build into the area late tonight through Saturday night, providing dry conditions and mainly clear skies. Temps will be a bit cooler on Saturday, especially downwind of the lake with winds out of the north-northwest. Highs will range from the mid/upper 70s downwind of the lake to the low 80s inland and west. Lows Saturday night will be in the low to mid 50s. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... A large upper level ridge will slowly shift east over the eastern United States during this period while amplifying with time. A remnant tropical system is progged to move north through the Mississippi Valley region Monday and Monday night on the west side of the upper level ridge. Surface high pressure will build south across the local area Sunday and to the east Monday and Tuesday. No moisture is expected across the area through Tuesday morning but the effects of the tropical system will begin to move into the western areas of the local forecast area by Tuesday afternoon. Depending on the exact track of the storm system, the location of any precipitation could be shifted further east with time Tuesday. Otherwise, as high pressure shifts off the Atlantic Coast, strong warm air advection will gradually develop Monday into Tuesday. Highs on Sunday will be in the upper 60s east to upper 70s west. Monday will see highs in the middle 70s east to middle 80s west and Tuesday will see middle to upper 80s east to lower to middle 90s west. Lows Sunday night expected to be in the upper 40s extreme east and lower 50s elsewhere. Monday night will see the warming trend as the heat wave develops with lows in the upper 50s east to lower and middle 60s central and west. So, for a day, summer will arrive since dewpoint temperatures will climb into the middle 60s; especially west. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... The upper level ridge over the area will begin to shift east fairly quickly Tuesday night and Wednesday. This will allow an upper level trough to move east into the area Tuesday night with broad upper level troughiness expected through Thursday night and reinforcing upper level trough Friday. Remnants of the tropical system are expected to move north through the central Great Lakes Tuesday night and merge with low pressure over the central Great Lakes Wednesday. A trailing cold front will sweep east over the area Wednesday but will then become nearly stationary Wednesday and warm air advection continues over the area. High pressure will build southeast across the area from the northwest by Friday. This will bring slightly cooler temperatures by the end of the week. An upper level shortwave trough will approach from the west Friday and bring a threat for some showers and thunderstorms to the area. Highs through the period in the warm air advection will be in the middle 80s Wednesday, lower to middle 80s Thursday, and 70s Friday. Lows will drop into the middle to upper 60s east to lower to middle 70s central and west Tuesday night, mid 60s Wednesday night, and upper 50s to lower 60s Thursday night. && .AVIATION /18Z Friday THROUGH Wednesday/... Low stratocu at KYNG and KCAK will continue to mix out/lift over the first part of the TAF period, with conditions becoming VFR. Elsewhere, diurnal CU will be common through 00Z, albeit mainly VFR. Iso SHRA/TSRA potential too low for TAF mention at KCAK/KYNG this afternoon. A weak front will move southeast across the region between 00Z and 12Z. A few SHRA/TSRA cannot be ruled out, but generally isolated enough to preclude TAF mention aside from slightly higher probs at KTOL. West/southwest winds this afternoon at terminals away from the lake will become northwest behind the front later in the period. A lake breeze will bring more VRB flow at KCLE for a few hours at the onset, with more northwest flow at KERI. Outlook... VFR. && .MARINE... Light southwest flow on the lake will gradually shift around to the northwest tonight but then shift back to the southwest tomorrow. Another cold front will move south across the lake Saturday night and shift the flow back to the north. Light north flow will persist through Sunday night and become easterly for Monday and southerly by Tuesday and Wednesday. The southerly flow will increase Tuesday as the remnant tropical system moves north into the central Great Lakes. As the low passes to the north, winds will diminish and become westerly by Wednesday night and continues Thursday. Wind speeds Tuesday will be highly dependent on the track of the tropical system and the strength of the system as it becomes extra tropical. Up until Monday night, not expecting any headline winds or waves but there is the possibility we may need a small craft advisory Tuesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Greenawalt MARINE...Lombardy
Hazardous weather outlook, Jun 5, 4:41 AM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 441 AM EDT Fri Jun 5 2020 LEZ061-142>149-162>169-060845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 441 AM EDT Fri Jun 5 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060845- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 441 AM EDT Fri Jun 5 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:20 PM EDT | Special Marine Warning | CLE | 85 min | |
| Jun 5, 6:18 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 42 min |
| Jun 5, 6:55 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 50 min |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.